Hail, Marshall
- When
- April 25, 3:25 PM CST
- Where
- Marshall County, Gilbertsville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.017, -88.283
Nickel size hail fell very near Kentucky Dam.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 2:15 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT FRI APR 25 2003 LARGE...WELL DEFINED UPPER LOW PRES AREA CONTINUED TO CHURN OVER THE FCST AREA THIS AFTERNOON...AS IT MOVED SLOWLY TO THE ESE. NUMEROUS OUTFLOW BOUNDARIES DEVELOPED FROM THE CONVECTION AND HELPED TO KICK OFF MORE TSTM ACTIVITY IN THE UNSTABLE ATMOSPHERE. MEANWHILE AN UPPER JET WAS PUNCHING INTO WRN KY HELPING TO ENHANCE TSTMS IN A SVR WATCH AREA. HAIL AND FUNNEL CLOUDS WILL CONTINUE TO BE THE MAIN THREATS. ALL THIS ACTIVITY SHOULD END...EVEN IN THE EAST BY AROUND 07Z SAT. IN THE WAKE OF THE SYSTEM...CLOUDS WILL PROBABLY TAKE MOST OF SAT TO CLEAR. WEAK RIDGING WILL RESULT IN A REPRIEVE IN THE WET WEATHER FOR SUN AND THE FIRST PART OF THE WEEK...WITH AOA SEASONABLE TEMPS EXPECTED. MIDWEEK...MODELS WERE IN REASONABLE AGREEMENT WITH A FRONTAL SYSTEM THAT WILL DRAP ITSELF NORTH OF THE OHIO VALLEY AND SRN MO. WHILE IT IS DIFFICULT TO TIME THEM...THERE WILL BE NUMEROUS IMPULSES IN THE UPPER FLOW STARTING WED AS THE UPPER RIDGE AND SFC HIGH DEPARTS. THE BELIEF IS THAT THE SHW/TSTM THREAT WILL BE A LITTLE SOONER ON WED THAN PREVIOUSLY FCST...THUS A CHANGE WAS MADE. DAY6 AND DAY7 APPEAR TO BE RATHER SOGGY AS SRLY SFC WINDS CONTINUE TO USHER GULF MOISTURE IN. USED A BLEND OF MAV AND MESOETA TEMPS IN THE NEAR TERM. .PAH...NONE. DB
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 105 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA. A STRONG UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS THIS AFTERNOON. THIS WEATHER SYSTEM WILL AGAIN BE RESPONSIBLE FOR THUNDERSTORMS ACROSS THE REGION TODAY INTO THIS EVENING. SOME OF THE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH LARGE HAIL AND WIND GUSTS THE PRIMARY HAZARDS. A BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND THIS EVENING FOR PORTIONS OF WESTERN KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. MEFFERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM CENTRAL CITY KY 0.75 INCH HAIL
04/25/03 MUHLENBERG REPORTED BY DISPATCHILZ092-093-KYZ001>004-MOZ110>112-114-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT FRI APR 25 2003 ...FUNNEL CLOUDS AND SCATTERED STRONG THUNDERSTORMS POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI THIS AFTERNOON... THUNDERSTORMS CONTINUE TO REDEVELOP EARLY THIS AFTERNOON OVER EXTREME SOUTHEAST MISSOURI. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EAST INTO THE QUAD STATE REGION THIS AFTERNOON. IN ADDITION...A COLD FRONT WILL PUSH EAST THROUGH THE SAME AREA AND ENCOUNTER VERY UNSTABLE AIR ALOFT. THIS COMBINATION OF WEATHER CONDITIONS WILL FUEL SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHEAST MISSOURI AND EXTREME WESTERN KENTUCKY. SOME HAIL WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINS AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...WIND PATTERNS ALOFT WILL BE CONDUCIVE FOR ROTATING STORMS...WHICH MAY LEAD TO THE FORMATION OF FUNNEL CLOUDS. THOUGH MOST OF THESE FUNNELS WILL STAY ALOFT...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. A BRIEF FUNNEL CLOUD WAS REPORTED OVER MISSISSIPPI COUNTY JUST BEFORE 100 PM. THIS FUNNEL IS NO LONGER VISIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MEFFERT
ILZ092-093-KYZ001>006-MOZ110>112-114-252130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT FRI APR 25 2003 ...FUNNEL CLOUDS AND SCATTERED STRONG THUNDERSTORMS POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY THIS AFTERNOON... THUNDERSTORMS CONTINUE TO REDEVELOP EARLY THIS AFTERNOON OVER EXTREME SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EAST INTO THE QUAD STATE REGION THIS AFTERNOON. IN ADDITION...A COLD FRONT WILL PUSH EAST THROUGH THE SAME AREA AND ENCOUNTER VERY UNSTABLE AIR. THIS COMBINATION OF WEATHER CONDITIONS WILL FUEL SCATTERED THUNDERSTORMS OVER PORTIONS OF SOUTHEAST MISSOURI AND EXTREME WESTERN KENTUCKY. LARGE HAIL WILL BE POSSIBLE WITH SOME OF THESE STORMS...ALONG WITH BRIEF HEAVY RAINS AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...WIND PATTERNS ALOFT WILL BE CONDUCIVE FOR ROTATING STORMS...WHICH MAY LEAD TO THE FORMATION OF FUNNEL CLOUDS. THOUGH MOST OF THESE FUNNELS SHOULD STAY ALOFT...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. YOUR NATIONAL WEATHER SERVICE...ALONG WITH STORM SPOTTERS IN THE FIELD...WILL CONTINUE TO MONITOR THE WEATHER SITUATION THIS AFTERNOON AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MEFFERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 1S SANDUSKY IL WIND DAMAGE
04/25/03 ALEXANDER TREES DOWN REPORTED BY
ILLINOIS STATE POLICE
0304 PM PULASKI CITY IL 0.75 INCH HAIL
04/25/03 PULASKI REPORTED BY PULASKI
COUNTY SHERIFFS OFFICEThe Paducah radar (KPAH), 44 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 hail. Local standard time, as filed.
Nickel size hail fell very near Kentucky Dam.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349364.